Purpose : To report a case with severe retinal dysfunction suspected of chlorpromazine-induced retinopathy. Case : A 50-year-old female presented with blurring of vision in both eyes. She had been receiving 10 medications including chlorpromazine 50 mg daily for severe depression since 21 years before. She had received simultaneous cataract and vitreous surgery for cataract and macular edema in both eyes 2 years before. Findings : Corrected visual acuity was 0.07 right and 0.6 left. Both eyes showed paracentral scotoma and decreased sensitivity in the fovea. Fluorescein angiography showed extensive atrophy of retinal pigment epithelium. Optical coherence tomography showed thinning of retinal outer layer and absence of borderline between outer and inner segment of visual cells in the right eye and cystoid macular edema in the left. Electroretinogram was almost extinguished in the right eye and was markedly reduced in the left. Conclusion : This case illustrates that prolonged intake of chlorpromazine at a low dosis may induce severe retinal dysfunction.
|Number of pages||6|
|Journal||Japanese Journal of Clinical Ophthalmology|
|Publication status||Published - 07-2010|
All Science Journal Classification (ASJC) codes